Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for painful fissure on labia

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13227 Questions

default
Posted on Mon, 25 Aug 2014 in Women's Health
Question: I have a fissure between my labia majora and labia minora that appeared (or that I noticed) last night after having sex. I had a burning pain that I could not relieve and it was painful to urinate after intercourse. I do remember touching that area after sex and feeling what felt like a tiny ball of toilet paper come off on my finger. Now I'm wondering if it was skin that came off. Initially it felt like my labia was lined with splinters, but now it is just an intense burning. Today I woke up with it still there, and now my entire right labia is red. It doesn't look particularly swollen but it is VERY painful! Wearing panties hurts, sitting hurts, walking hurts...I've been putting neosporin + pain relief on it, but it's not helping. I've been wondering if I have a yeast infection for the past few weeks (smell, itch, white thick discharge that is not lumpy though) and I'm wondering if the two could be linked. I'm 23, female, 135 lbs, history of chlamydia that was treated successfully per test of cure. I have had the same partner for the last 1.5 years and have been monogamous. I have no reason to believe he has been with anyone else.
doctor
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Due to vulvovaginitis

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
From your symptoms it looks like vulvovaginitis to me which is inflammation or infection of the vulva and vagina. It may be caused by chafing or friction rub which occurred after intercourse or the second possibility is of an infection can be caused by bacteria or yeast. However the possibility of an infection is higher in your case because infection is associated with change in vaginal discharge as well and it may change the color, consistency or smell of the discharge.
I suggest you to follow up with your gynecologist as you need to get a pelvic swab sample done for the cervical discharge to find out the bacterial or fungal infection. Apply cold compresses and wear cotton undergarments. Oral anti inflammatories like ibuprofen/acetaminophen are also helpful and continue using neosporin. Till that time, follow these simple lifestyle measures:

1) Avoid rough intercourse/ masturbation and use a water based lubricant during intercourse.
2) Wear cotton underwear and avoid douching or using feminine products.
3) Avoid using perfumed soaps and sanitary napkins, bubble baths and toiletries.
4) Change the undergarment daily, wash it in hot water and double rinse (to remove any irritating detergent) and take adequate nutrition and sleep.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics ,   ,  

Recent questions on  Cervical discharge

doctor1 MD

I have pain on the right side of vagina lip after using a dildo. It's very uncomfortable when I wipe or touch it. Sometimes it's dry down there then sometimes it's not. What could it be and what should I do?

doctor1 MD

hi im just wondering if you could tell me what this might be. about a week ago and i had very rough sex and now im hurting and itching and im very worried

doctor1 MD

I am having swelling, irritation, and constant 8 out of 10 pain on the skin surrounding my vaginal area, it is 3 times as large as the opposite side and is affecting my ability to walk and even sleep

doctor1 MD

i am fozia rashid i have irregulur periods with PCOs and i am taking duphaston for it my last period were start on 22 march i take duphaston for 21days on fifth day of my periods but i still dont have my periods its 9th day to stop duphaston. i have cervical discharge backache and lower abdomin pain ....i took a strip test at home but its negitive what should i do now please help me.